Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 118, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2003, 4:30 PM CDT for East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2003, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 12, 2003, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:00 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 2:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT THU JUN 12 2003 THUNDERSTORM ACTIVITY FROM LAST NIGHT MOVED EASTWARD ACROSS THE CWA EARLY THIS AFTERNOON. DIVERGENCE ALOFT AT THE NOSE OF A JET STREAK...A VORT MAX MOVING EASTWARD ACROSS LOUISIANA INTO MISSISSIPPI...AND 74F-75F DEW POINTS AT THE SURFACE WERE SUFFICIENT TO DEVELOP AND MAINTAIN THUNDERSTORMS IN THE AREA. HOWEVER RAPID MOVEMENT OF THE STORMS SHOULD LIMIT LOCAL RAINFALL TOTALS. THE MESOETA SHOWS A VORT MAX SLIDING ACROSS THE CWA OVERNIGHT. THIS COULD LEAD TO ANOTHER ROUND OF STORMS. GENERALLY SOUTHERLY SURFACE FLOW IS EXPECTED TO CONTINUE INTO NEXT WEEK. A TROUGH WILL DEVELOP ALOFT FROM THE OHIO VALLEY INTO EASTERN TEXAS OVER THE WEEKEND. THE EXTENDED GFS SHOWS THE TROUGH TO REMAIN NEARLY STATIONARY AND BEGIN TO WEAKEN BY THE MIDDLE OF NEXT WEEK. THIS SHOULD HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH EARLY NEXT WEEK...KEEPING POPS ABOVE AVERAGE. PRELIMINARY NUMBERS: MCB 73/90/73/90 3525 BTR 75/90/75/90 3425 MSY 78/89/78/89 3424 GPT 77/87/77/87 3524 .NEW...NONE LA...NONE. MS...NONE. 25
Hazardous weather outlook, Jun 12, 9:45 AM CDT, 6 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS EXISTS ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE WILL PASS EASTWARD ACROSS THE AREA TODAY. STRONG THUNDERSTORMS ARE EXPECTED AND SOME THUNDERSTORMS MAY BE SEVERE GENERALLY ALONG AND NORTH OF A LINE FROM NAPOLEONVILLE LOUISIANA TO COASTAL MISSISSIPPI. HAIL UP TO 1 INCH AND WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED LATER TODAY. 25
In the hours before
Special weather statement, Jun 12, 1:15 PM CDT, 3 hours 15 minutes before
LAZ034>040-046>050-056>058-060>064-068>070-MSZ068>071-121840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 115 PM CDT THU JUN 12 2003 SEVERE THUNDERSTORM WATCH NUMBER 526 ISSUED AT 910 AM CDT HAS BEEN CANCELLED FOR SOUTH MISSISSIPPI WEST OF THE PEARL RIVER AND SOUTHEAST AND EAST CENTRAL LOUISIANA. THE FOLLOWING COUNTIES IN SOUTH MISSISSIPPI... PIKE WALTHALL AMITE WILKINSON AND THE FOLLOWING PARISHES IN EAST CENTRAL AND SOUTH LOUISIANA... ASCENSION ASSUMPTION ST. JOHN EAST BATON ROUGE EAST FELICIANA LIVINGSTON ORLEANS POINTE COUPEE ST. BERNARD ST. HELENA ST. TAMMANY TANGIPAHOA WASHINGTON WEST BATON ROUGE WEST FELICIANA ST. JAMES IBERVILLE THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED. REDEVELOPMENT OF THUNDERSTORMS IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING.
Local storm report, Jun 12, 2:36 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
236 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 AM NEW ROADS LA WIND DAMAGE
06/12/03 POINTE COUPEE SEVERAL TREES BLOWN DOWN
REPORTED BY SHERIFFS
OFFICE.
1000 AM PLAQUEMINE LA WIND DAMAGE
06/12/03 IBERVILLE SEVERAL TREES BLOWN DOWN
REPORTED BY EMERGENCY
MANAGEMENT.
1030 AM PRAIRIEVILLE LA WIND DAMAGE
06/12/03 ASCENSION SEVERAL TREES DOWN
REPORTED BY SHERIFFS
DEPARTMENT.
1030 AM PARISHWIDE LA WIND DAMAGE
06/12/03 LIVINGSTON TSTM WIND GUSTS DOWNED
SEVERAL TREES IN HOLDEN AND
LIVINGSTON REPORTED BY
LIVINGSTON SHERIFFS OFFICE.
1030 AM ST GABRIEL LA WIND DAMAGE
06/12/03 IBERVILLE SEVERAL TREES BLOWN DOWN
REPORTED BY EMERGENCY
MANAGEMENT.
1126 AM FOLSOM LA WIND DAMAGE
06/12/03 ST. TAMMANY SEVERAL TREES BLOWN DOWN
REPORTED BY PUBLIC.
1140 PM PARISHWIDE LA WIND DAMAGE
06/12/03 TANGIPAHOA SEVERAL TREES AND POWER
LINES DOWN IN HAMMOND AND
PONCHATOULA REPORTED BY
SHERIFFS DEPARTMENT.
1215 PM 10 SW POPLARVILLE MS WIND DAMAGE
06/12/03 PEARL RIVER SEVERAL TREE DOWN REPORTED
BY EMERGENCY MANAGEMENT.
0130 PM 10 N PASS CHRISTIAN MS WIND DAMAGE
06/12/03 HARRISON DAMAGE TO A FLEA MARKET.
CHAIRS AND CANOPY BLOWN
ONTO THE INTERSTATE
REPORTED BY SHERIFFS
DEPARTMENT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:30 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 60 min |
| Jun 12, 10:24 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Livingston, Saint James | 36 min |
| Jun 12, 11:04 AM CDT | Severe Thunderstorm Warning | LIX | Saint James, Tangipahoa | 41 min |
| Jun 12, 11:06 AM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 12, 11:15 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 45 min |
| Jun 12, 3:53 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 37 min |
| Jun 12, 5:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 12, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 37 min |
| Jun 12, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 64 min |
| Jun 12, 11:42 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 63 min |
| Jun 12, 1:26 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 34 min |
| Jun 12, 1:49 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 41 min |
| Jun 12, 2:03 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 12 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.